Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 30, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Apr 8, 2011, 9:00 PM CDT for Morris County, Kansas. It was in force for 45 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 8, 2011, 9:00 PM CDT (02:00 UTC)
- Expired
- Apr 8, 2011, 9:45 PM CDT
- In force
- 45 min
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Morris County, KS
The radar
The Topeka radar (KTWX), 49 km from the middle of the area, began a volume at 02:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 8, 9:09 PM CDT | HAIL 1.75 | 5 Ese Burdick, KS | |
| Apr 8, 9:23 PM CDT | HAIL 2.5 | 4 E Wilsey, KS | |
| Apr 8, 9:24 PM CDT | HAIL 3 | 4 E Wilsey, KS | |
| Apr 8, 9:41 PM CDT | HAIL 1 | 7 N Council Grove, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 2.0 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1028 J/kg
- Mixed-layer CIN
- -353 J/kg
- Mixed-layer LCL
- 980 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 354 m²/s²
- 0-3 km storm-relative helicity
- 409 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
520
WUUS53 KTOP 090200
SVRTOP
KSC127-090245-
/O.NEW.KTOP.SV.W.0030.110409T0200Z-110409T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
900 PM CDT FRI APR 8 2011
THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MORRIS COUNTY IN EAST CENTRAL KANSAS...
* UNTIL 945 PM CDT
* AT 858 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING WALNUT SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
SOUTHEAST OF BURDICK...OR 16 MILES SOUTHEAST OF HERINGTON...MOVING
NORTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
WILSEY...
LATIMER...
COUNCIL GROVE...
COUNCIL GROVE LAKE...
WHITE CITY...
PARKERVILLE...
DWIGHT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR LARGE HAIL AS WELL
AS DEADLY CLOUD TO GROUND LIGHTNING.
STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.
&&
LAT...LON 3852 9692 3867 9693 3886 9679 3886 9649
3882 9649 3882 9638 3874 9638 3873 9635
3851 9647 3851 9681
TIME...MOT...LOC 0200Z 211DEG 28KT 3850 9674
WIND...HAIL 60MPH 1.50IN
$$
BLAIR3 follow-up statements
325
WWUS53 KTOP 090211
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
911 PM CDT FRI APR 8 2011
KSC127-090245-
/O.CON.KTOP.SV.W.0030.000000T0000Z-110409T0245Z/
MORRIS-
911 PM CDT FRI APR 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR MORRIS COUNTY...
AT 908 PM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM PRODUCING
LARGE DAMAGING HAIL UP TO GOLF BALL SIZE 5 MILES EAST OF BURDICK.
THIS STORM WAS LOCATED 6 MILES SOUTH OF WILSEY...OR 13 MILES
SOUTHWEST OF COUNCIL GROVE...MOVING NORTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
WILSEY...LATIMER...COUNCIL GROVE...COUNCIL GROVE LAKE...WHITE CITY...
PARKERVILLE AND DWIGHT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR LARGE HAIL AS WELL
AS DEADLY CLOUD TO GROUND LIGHTNING.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
&&
LAT...LON 3852 9692 3867 9693 3886 9679 3886 9649
3882 9649 3882 9638 3874 9638 3873 9635
3851 9647 3851 9681
TIME...MOT...LOC 0210Z 211DEG 28KT 3857 9669
WIND...HAIL <50MPH 1.75IN
$$
BLAIR575
WWUS53 KTOP 090224
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
924 PM CDT FRI APR 8 2011
KSC127-090245-
/O.CON.KTOP.SV.W.0030.000000T0000Z-110409T0245Z/
MORRIS-
924 PM CDT FRI APR 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR MORRIS COUNTY...
AT 922 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING LARGE DAMAGING HAIL UP TO TENNIS BALL SIZE 4
MILES EAST OF WILSEY. THIS STORM WAS LOCATED NEAR WILSEY...OR 7
MILES WEST OF COUNCIL GROVE...MOVING NORTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
COUNCIL GROVE...COUNCIL GROVE LAKE...WHITE CITY...PARKERVILLE AND
DWIGHT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR LARGE HAIL AS WELL
AS DEADLY CLOUD TO GROUND LIGHTNING.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
&&
LAT...LON 3852 9692 3867 9693 3886 9679 3886 9649
3882 9649 3882 9638 3874 9638 3873 9635
3851 9647 3851 9681
TIME...MOT...LOC 0224Z 211DEG 28KT 3866 9662
WIND...HAIL <50MPH 2.50IN
$$
BLAIR975
WWUS53 KTOP 090227
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
927 PM CDT FRI APR 8 2011
KSC127-090245-
/O.CON.KTOP.SV.W.0030.000000T0000Z-110409T0245Z/
MORRIS-
927 PM CDT FRI APR 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR MORRIS COUNTY...
AT 922 PM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM PRODUCING
TEA CUP SIZE HAIL 4 MILES EAST OF WILSEY...AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WILSEY...OR 7 MILES
WEST OF COUNCIL GROVE...MOVING NORTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
COUNCIL GROVE...COUNCIL GROVE LAKE...WHITE CITY...PARKERVILLE AND
DWIGHT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR LARGE HAIL AS WELL
AS DEADLY CLOUD TO GROUND LIGHTNING.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
&&
LAT...LON 3852 9692 3867 9693 3886 9679 3886 9649
3882 9649 3882 9638 3874 9638 3873 9635
3851 9647 3851 9681
TIME...MOT...LOC 0227Z 211DEG 28KT 3868 9660
WIND...HAIL 60MPH 3.00IN
$$
BLAIRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 7:08 PM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Apr 8, 7:08 PM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 708 PM CDT FRI APR 8 2011 ...MESOSCALE CONVECTIVE DISCUSSION... .UPDATE... STRONG TO SEVERE THUNDERSTORMS CONTINUE TO DEVELOP ACROSS NORTH CENTRAL OKLAHOMA AND SOUTH CENTRAL KANSAS. CONVECTION IS DEVELOPING NEAR THE TRIPLE POINT OF A WEAK SURFACE LOW...A DRYLINE AND A WARM FRONT. PER BUNKERS...RIGHT SPLITTING STORMS ARE ANTICIPATED TO PROPAGATE EAST NORTH EAST WITH LEFT SPLITTING STORMS PROPAGATING NORTH NORTHEAST. CIN REMAINS NEAR 50-100 J/KG ACROSS EAST CENTRAL KANSAS WITH MU CAPE VALUES NEAR 2000-2500 J/KG. IF FORCING IS STRONG ENOUGH TO OVERCOME THE CAPPING INVERSION...STRONG MID LEVEL LAPSE RATES WILL SUPPORT LARGE HAIL. 0-6KM BULK SHEAR VALUES NEAR 50 KNOTS WILL BE SUPPORTIVE OF STRONG WINDS. SURFACE WINDS ARE MORE BACKED ACROSS EAST CENTRAL KANSAS WHERE 0-1KM HELICITY VALUES NEAR 150 M2/S2 RESIDE. IF STORMS ARE ABLE TO MAINTAIN THEIR INTENSITY WHILE TRACKING NORTH INTO EAST CENTRAL KANSAS...THE ENVIRONMENTAL WINDS WOULD BE FAVORABLE FOR THE POTENTIAL OF TORNADOES. ANGLE && .DISCUSSION... STRATUS DECK AND FOG HAVE HELD IN ACROSS MUCH OF THE NORTHERN PORTION OF THE CWA KEEPING TEMPERATURE DURING THE DAY MUCH COOLER THAN INDICATED BY THE MODELS. WARM FRONTAL BOUNDARY IS SLOWLY LIFTING NORTH ACROSS THE CWA WITH CLEARING TO THE SOUTH. EXPECT FRONT TO CONTINUE TO MOVE SLOWLY TO THE NORTH. AS THE WARM FRONT LIFTS NORTH A WEAK 500MB SHORTWAVE TROF WILL MOVE THROUGH THAT COULD SET OFF A FEW ELEVATED THUNDERSTORMS THIS AFTERNOON INTO THE OVERNIGHT. MODEL SOUNDINGS INDICATE DECENT MID LEVEL LAPSE RATES WITH ELEVATED INSTABILITY. HOWEVER...MODEL SOUNDINGS ARE RELATIVELY DRY ALOFT AND THUNDERSTORMS MAY HAVE SOME TROUBLE DEVELOPING. HAVE INCLUDED A SLIGHT CHANCE OF POPS WITH THE WAVE MOVING THROUGH AND THE ELEVATED INSTABILITY. HAVE INCLUDED HIGHER POPS IN THE SOUTHEAST WITH CURRENT RADAR TRENDS INDICATE SOME DEVELOPMENT OF SHOWERS MOVING IN FROM THE SOUTHWEST. OVERNIGHT LOWS WILL BE ON THE WARM SIDE AS WARM AND MOIST AIR ADVECTS INTO THE REGION BEHIND THE WARM FRONT. MODEL SOUNDINGS INDICATE A STRONG INVERSION THAT WILL SET UP OVERNIGHT AND HAVE ADDED FOG TO THE FORECAST WITH INCREASE MOISTURE ADVECTION. STRONG SOUTHERLY WINDS WILL CONTINUE TO BRING IN WARM MOIST AIR INTO THE REGION AT THE SURFACE AND AT 850MB ON SATURDAY. SURFACE BASED INSTABILITY VALUES WILL INCREASE RAPIDLY DURING THE DAY. HOWEVER...850MB TEMPERATURES WILL BE ABOVE 20 C AND SHOULD KEEP MOST OF THE INSTABILITY CAPPED. HAVE INCLUDED A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS THE NORTHWEST PART OF THE CWA WHERE MODEL INDICATE A WEAK CAP AND SOME WEAK CONVERGENCE DUE TO A DRYLINE. THESE CONDITIONS WILL SET UP A WARM DAY WITH HIGH TEMPERATURES NEAR 90 DEGREES ACROSS MUCH OF THE CWA. AS THE MAIN UPPER TROUGH OVER THE ROCKIES BEGINS TO LIFT TO THE EAST AND NORTHEAST INTO THE CENTRAL HIGH PLAINS SATURDAY NIGHT...SOME SCATTERED/ISOLATED THUNDERSTORMS MAY LINGER/LIFT NORTHEAST ALONG OR SLIGHTLY AHEAD OF THE DRY LINE IN THE NORTH CENTRAL COUNTIES INTO THE EVENING WITH A STRONGLY SHEARED ENVIRONMENT AND HIGHER CAPES (2000-2500 J/KG) IN THE 7-9 PM TIMEFRAME BEFORE WEAKENING AS WEAKER CONVERGENCE IS OVERCOME BY CAPPING INVERSION AND THE LOSS OF PEAK HEATING. HOWEVER...LOW LEVEL JET WILL INCREASE AND SLOWLY VEER ACROSS MUCH OF THE CWA THROUGH THE NIGHT WHICH COULD LEAD TO ADDITIONAL ELEVATED CONVECTION SO WILL MAINTAIN CHANCE POPS NORTHWEST 1/2 OF THE CWA WITH SLIGHT CHANCE POPS ELSEWHERE. WITH HIGHER DEWPOINTS AND STRONG MIXING WILL KEEP LOWS IN THE 60S. ON SUNDAY...MODELS ARE IN AGREEMENT ON BRINGING DRY PUNCH WEST TO EAST ACROSS THE CWA THROUGH THE DAY. WILL GO DRY IN THE FAR NORTH CENTRAL SUNDAY BEHIND THE LEADING EDGE OF DRY AIR...BUT INCREASE EASTWARD TO CHANCE POPS MAINLY FOR THE EARLY TO MIDDAY HOURS BEFORE THE DRIER AIR ARRIVES ALL AREAS BY MID TO LATE AFTERNOON. THIS WOULD BE THE MOST LIKELY TIME FOR ANY STRONG TO SEVERE THUNDERSTORMS IN THE CWA (ACROSS THE FAR EASTERN COUNTIES) UNLESS THE TIMING SLOWS DOWN AND THE ARRIVAL OF THE DRIER AIR IS DELAYED ALLOWING MORE CONVECTION TO DEVELOP DURING PEAK HEATING. THE NAM IS STILL THE SLOWEST WITH THIS SCENARIO...BUT HAS BECOME MORE IN LINE WITH THE FASTER GFS/EC MODELS. AS THE DRIER AIR OVERSPREADS THE COUNTY WARNING AREA AND HIGHS REACH INTO THE 70S...SHOULD SEE LOWEST RELATIVE HUMIDITY DROP INTO THE MIDDLE TO UPPER 20S...WHICH WOULD CREATE AN ELEVATED FIRE DANGER ACROSS MUCH OF THE WESTERN CWA IN THE AFTERNOON. THIS WILL NEED TO BE MONITORED FOR FIRE WEATHER CONCERNS OVER THE NEXT COUPLE OF DAYS. ALTHOUGH A FEW SHOWERS ARE POSSIBLE SUNDAY NIGHT ACROSS THE NORTHERN CWA...DRY AIR WILL REMAIN ENTRENCHED ACROSS THE AREA INTO MONDAY AND TUESDAY IN THE WAKE OF THE DEPARTING UPPER TROUGH WITH HIGHS IN THE 60S MONDAY...THEN GENERALLY THE LOWER 70S FOR TUESDAY. BY WEDNESDAY...MODELS STILL BRING ANOTHER SHORTWAVE TROUGH INTO THE CENTRAL PLAINS AND AMPLIFY IT AS UPSTREAM RIDGING TAKES PLACE ALONG THE WEST COAST. THE TROUGH WILL BECOME NEARLY CUTOFF SO ONCE POPS BEGIN FOR CONVECTION ON WEDNESDAY...THEY CONTINUE WITH SHOWER CHANCES INTO FRIDAY AS COLDER AIR WORKS INTO THE CWA. AFTER HIGHS GENERALLY IN THE 60S WEDNESDAY AND THURSDAY...EXPECT HIGHS IN THE 50S FOR FRIDAY. && .AVIATION... CEILINGS AND VISIBILITIES ARE EXPECTED TO GRADUALLY LOWER OVERNIGHT. A WARM FRONT WILL REMAIN SOUTH OF THE TAF SITES OVERNIGHT WITH MOISTURE POOLING ALONG THIS BOUNDARY AIDING IN CEILINGS LOWERING TO IFR CATEGORY. REDUCED VISIBILITIES WILL ALSO BE POSSIBLE WITH SURFACE WINDS WEAKENING NEAR 10-13Z. AFTER 15Z...THE WARM FRONT WILL LIFT NORTH AND SURFACE WINDS WILL SHIFT TO THE SOUTH WITH WIND SPEEDS ABOVE 10 KNOTS AND GUSTS NEAR 20 KNOTS LIKELY. CEILINGS WILL IMPROVE TO VFR BY 18Z AS MIXING INCREASES IN RESPONSE TO A TIGHTENING PRESSURE GRADIENT. ANGLE && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 8, 5:52 PM CDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 552 PM CDT FRI APR 8 2011 KSZ008>012-020>024-026-034>040-054>056-058-059-092300- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 552 PM CDT FRI APR 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF EAST CENTRAL KANSAS TONIGHT. THUNDERSTORMS DEVELOPING IN NORTHERN OKLAHOMA ALONG WITH ADDITIONAL THUNDERSTORM DEVELOPMENT IN SOUTHERN KANSAS COULD TRACK INTO EAST CENTRAL KANSAS THIS EVENING. LARGE HAIL UP TO THE SIZE OF GOLFBALLS...DAMAGING WINDS UP TO 70 MPH AND ISOLATED TORNADOES WILL BE POSSIBLE. A TORNADO WATCH IS IN EFFECT UNTIL 1 AM CDT SATURDAY FOR PORTIONS OF EAST CENTRAL KANSAS. FOR ADDITIONAL DETAILS...PLEASE SEE WCNTOP. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A CHANCE OF THUNDERSTORMS LATE SATURDAY AFTERNOON ACROSS NORTH CENTRAL KANSAS. SOME OF THESE STORMS COULD BECOME SEVERE. THE THREAT FOR STORMS CONTINUES ACROSS THE ENTIRE OUTLOOK AREA THROUGH SATURDAY NIGHT AND INTO SUNDAY. SOME OF THESE STORMS MAY ALSO BE SEVERE WITH THE POSSIBILITY OF LARGE HAIL AND STRONG WINDS. THERE WILL BE AN ELEVATED FIRE DANGER ACROSS NORTH CENTRAL KANSAS SUNDAY AFTERNOON AS DRIER AIR OVERSPREADS THE AREA. THUNDERSTORM CHANCES RETURN TO MOST OF THE AREA TUESDAY NIGHT INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING IN PORTIONS OF EAST CENTRAL KANSAS.
In the hours before
Special weather statement, Apr 8, 8:40 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
840 PM CDT FRI APR 8 2011
KSZ054-090215-
LYON-
840 PM CDT FRI APR 8 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LYON COUNTY...
THROUGH 915 PM CDT...A STRONG THUNDERSTORM WILL MOVE NORTHEAST AT 40
MPH ACROSS PORTIONS OF SOUTHERN LYON COUNTY. NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING PENNY SIZE
HAIL. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE OLPE...EMPORIA
AIRPORT...EMPORIA...NEOSHO RAPIDS...AMERICUS AND READING.
A TORNADO WATCH IS ALSO IN EFFECT.
&&
LAT...LON 3817 9636 3858 9625 3854 9595 3839 9594
3816 9610 3816 9634
TIME...MOT...LOC 0140Z 206DEG 35KT 3821 9620
BLAIRSpecial weather statement, Apr 8, 8:45 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
845 PM CDT FRI APR 8 2011
KSZ058-059-090200-
ANDERSON-COFFEY-
845 PM CDT FRI APR 8 2011
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN COFFEY AND WESTERN
ANDERSON COUNTIES...
THROUGH 905 PM CDT...A STRONG THUNDERSTORM WILL MOVE NORTHEAST AT 40
MPH ACROSS PORTIONS OF EASTERN COFFEY AND WESTERN ANDERSON COUNTIES.
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS
CAPABLE OF PRODUCING PENNY SIZE HAIL. SOME LOCATIONS THAT COULD BE
AFFECTED INCLUDE LE ROY...WESTPHALIA AND HARRIS.
A TORNADO WATCH IS ALSO IN EFFECT.
&&
LAT...LON 3804 9580 3805 9581 3843 9552 3843 9550
3839 9550 3839 9528 3838 9524 3803 9540
TIME...MOT...LOC 0145Z 206DEG 35KT 3807 9559
BLAIRThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 8:40 PM CDT | Special Weather Statement | TOP | Lyon | 35 min |
| Apr 8, 8:45 PM CDT | Special Weather Statement | TOP | Coffey | 15 min |
| Apr 8, 8:55 PM CDT | Severe Thunderstorm Warning | TOP | Anderson, Coffey, Franklin | 50 min |
| Apr 8, 9:43 PM CDT | Severe Thunderstorm Warning | TOP | Geary, Morris, Wabaunsee | 47 min |
| Apr 8, 9:54 PM CDT | Tornado Warning | TOP | Morris | 26 min |
| Apr 8, 10:13 PM CDT | Special Weather Statement | TOP | Wabaunsee | 32 min |
| Apr 8, 10:28 PM CDT | Severe Thunderstorm Warning | TOP | Morris | 31 min |
| Apr 8, 10:49 PM CDT | Severe Thunderstorm Warning | TOP | Jefferson | 18 min |
| Apr 9, 4:49 AM CDT | Fire Weather Watch | TOP | Anderson, Brown, Clay, Cloud, Coffey, Dickinson and 17 more | 22 hr |
| Apr 9, 5:42 AM CDT | Dense Fog Advisory | TOP | Brown, Clay, Cloud, Jackson, Marshall, Nemaha and 4 more | 3 hr |
| Apr 9, 2:48 PM CDT | Red Flag Warning | TOP | Anderson, Brown, Clay, Cloud, Coffey, Dickinson and 17 more | 29 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.